Excedrin Overdose Treatment

September 12th, 2007 by | Category: Medicine

Excedrin acts as pain reliever and fever reducer. It is also used to treat headache (including migraine), toothaches, backache, menstrual cramps, muscle aches, and arthritis, colds and sinus infections. The doctor may prescribe Excedrin to relieve aches and pains other than the above-mentioned problems.

Taking more than the dose recommended by physician can cause health problems that can get very serious, problems like liver damage. In case you or some you know has overdosed on Excedrin, seek medical help or contact a poison control center immediately. Both for children as well as adults prompt medical attention is critical even if you do not notice any signs or symptoms. Just knowing that someone has taken more Excedrin than recommended by the doctor is enough reason to see and inform the doctor right away.

If you consume 3 or more alcohol-containing drinks per day on an average, you should consult your physician for advise on when and how you should take Excedrin or for that matter any other pain reliever. Before you start taking Excedrin you should discuss your present medical status with your doctor and inform him/her if you have any of the following problems; glaucoma, breathing problem such as emphysema or chronic bronchitis, and experiencing trouble urinating because of an enlarged prostate gland. Also ask your doctor or pharmacist before taking Excedrin if you are taking tranquilizers or sedatives.

You should stop using Excedrin if new symptoms like sleeplessness or insomnia etc occur. If sleeplessness lasts continuously for more than 2 weeks or Insomnia may be a symptom of serious underlying medical illness. Pain gets worse or lasts for more than 10 days. Painful area is red or swollen fever gets worse or lasts for more than 3 days Pregnant or breast-feeding mothers should ask and inform their condition and status to health professional before using Excedrin.

Symptoms of an Excedrin overdose are nausea, abdominal pain, vomiting, seizures, diarrhea, sweating, confusion, and irregular heartbeat. If you are suspecting Excedrin overdose contact your doctor immediately.





Was this article useful?
Enter your email address and receive our articles automatically whenever we have a new article:

 
Comments:
post a comment

No comments yet.

Name (required)
E-mail (required - never shown publicly)





© 2006 - 2014 Healthoma.com. You can link to the articles of this website from your websites but are not allowed to post the whole articles on your websites. Violators will be prosecuted.